MAUDE Adverse Event Report: CONMED LARGO 3.5MM STERLING SPHERICAL BUR, QTY 6; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 3.5MM STERLING SPHERICAL BUR, QTY 6; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number H9110
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 : device not yet received.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, h9110, 3.5mm sterling spherical bur, qty 6 was being used on (b)(6) 2023 during an arthroscopic procedure and ¿it was reported that when an abrader bar was used to resect the osteophyte at the ankle as, the abrader bar was broken during the surgery.The broken tip was recovered, the new bar was opened, and the operation was completed without any problems¿.There was no impact/injury for the patient or user.Further assessment found that there was no report of medical intervention or prolonged hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, h9110, 3.5mm sterling spherical bur, qty 6 was being used on (b)(6) 23 during an arthroscopic procedure and ¿it was reported that that when an abrader bar was used to resect the osteophyte at the ankle as, the abrader bar was broken during the surgery.The broken tip was recovered, the new bar was opened, and the operation was completed without any problems¿.There was no impact/injury for the patient or user.Further assessment found that there was no report of medical intervention or prolonged hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The returned used device, item h9111 was inspected per print a30-383-001 and found inner bladed broken off at the tip.Root cause cannot be determined, however, based upon the evaluation of the device and ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 reports, regarding 9 devices, for this device family and failure mode.During this same time frame 302,653 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00003.Per the instructions for use, the user is advised the following: do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.Additionally, the same ifu states: always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
3.5MM STERLING SPHERICAL BUR, QTY 6
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key17215609
Report Number1017294-2023-00058
Device Sequence Number3023114
Product Code GFF
UDI-Device Identifier10845854012802
UDI-Public(01)10845854012802(17)271108(10)1271825
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH9110
Device Lot Number1271825
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic